Author Topic: Rituxan..... Scares  (Read 483 times)

Gigi

  • Newbie
  • *
  • Posts: 36
Rituxan..... Scares
« on: December 04, 2017, 02:57:03 PM »
I got approved for rituxan but I'm scared of the side effects. I am supposed to go rt before the holiday, but I am worried I will feel awful for days after the infusion .

Anyone who can relate ? Should I wait till after Christmas/ New Years ? How long does it stay in your system? I assume it's months.

Thanks for any comments that might help.

Gigi  :-\

warmwaters

  • Hero Member
  • *****
  • Posts: 1845
  • Just keep swimming - Dora
Re: Rituxan..... Scares
« Reply #1 on: December 07, 2017, 06:32:47 AM »
I would suggest do it after the holidays. You're likely to feel unwell for a few days after, or for some, for up to 2 weeks. If you have Christmas activities planned, there's no guarantee you'll be able to do them if you do it now.

Rituxan is a big deal, but the general advice is to go slow on the infusion, make sure you're well hydrated, and have had appropriate meds to help avoid an allergic reaction.

 I did have two infusions. On the first, after about two hours I got this "funny feeling in my stomach and weird tickling on my head".  I recognized the feeling as something that happens at the beginning of some reactions, and told the nurses. Though they'd never of such symptoms (I get that they are weird), they stopped it right away, checked with my doctor, who said to give me more antihistamines, and then went super slow.  And was able to complete the infusion, though it took a long time. 

I didn't get much benefit from Rituxan, but feel it was definitely worth the try. And for those for whom it does work, it seems to work very well.
Primary Sjogrens, dx June 2009, Immunoglobulin deficiency, axial spondylosis arthritis, IBS, autonomic neuropathy
Omeprazone DR 40 mg, mobic 15 mg, Plaquenil, LDN, B1, B6, B12, D, fludrocortisone, gralise, various inhalers

Gigi

  • Newbie
  • *
  • Posts: 36
Re: Rituxan..... Scares
« Reply #2 on: December 08, 2017, 09:37:32 PM »
Thank you for your reply. I'm going to wait . I'm praying that it will give me some relief. If not, then maybe there's somethg new that will come out soon.

Again, I appreciate your thoughts based on your experience . I am glad someone replied. I know everyone is busy this time of year. I hope you have a great holiday!

Gigi

rnathans

  • Sr. Member
  • ****
  • Posts: 460
Re: Rituxan..... Scares
« Reply #3 on: December 27, 2017, 08:42:18 PM »
I just saws this as I have been off the boards for a bit. I had my first doses of rituxan in September and I guess I was very lucky. I had no reaction whatsoever and just felt slightly flush for a day or two. It has helped me with my neuromuscular symptoms quite a bit and a little with my gastroparesis ( though not much). those were the reasons for trying it. I will repeat in 6 months in hopes the gastroparesis will further improve and to maintain my neuro improvement.